Loading Events

<- Back to Training & Events Calendar

Narcan/Naloxone 101 : Recognizing Potential Opiate Overdoses and How to Help Reverse Them

October 25 @ 11:00 am - 12:30 pm

$25

Deaths from accidental overdoses are at an all-time high. In 2021, nearly 110,000 people died from overdose in the United States. Per capita, Rhode Island has one of the highest overdose fatality rates, with 435 individuals dying in the state in 2021. Fentanyl, a potent, synthetic opiate that is 100 times stronger than morphine, has permeated the street drug supply, and even casual drug users have overdosed when using as a result. With a majority of all overdoses happening in public spaces, it is important for individuals to be aware of what an overdose is and may look like, how to use naloxone and its nasal spray form, Narcan, and how best to help someone who may be experiencing an overdose. By knowing what to look for and how to respond, we can all be ready to help save someone’s life.

In this training, you will learn what opioids are and how they affect an individual’s brain and body. You will learn what naloxone and Narcan are and how they help reverse an overdose. You will also learn how to spot signs of a potential overdose, best practices to help an individual who is experiencing an overdose, as well as the correct way to administer these medications. In addition, we will discuss the current state of the drug supply, its toxicity, and how drug use, substance use disorder, stigma, and other social determinants of health contribute to the overdose epidemic.

CEUs available. Register here.